Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 87, NWS Pueblo, CO

June 6, 2010Huerfano County, Las Animas County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2010, 5:03 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2010, 5:03 PM MDT (23:03 UTC)
Expired
Jun 6, 2010, 6:00 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:07 PM MDTHAIL 12 Ene Walsenburg, CODELAYED PUBLIC REPORT OF 1 INCH DIAMETER HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS55 KPUB 062303
SVRPUB
COC055-071-101-070000-
/O.NEW.KPUB.SV.W.0087.100606T2303Z-100607T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT

* AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF WALSENBURG...OR 42 MILES SOUTH OF PUEBLO...AND 
MOVING   EAST NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HUERFANO...EXTREME NORTHERN LAS
  ANIMAS AND EXTREME SOUTHERN PUEBLO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3800 10449 3775 10413 3760 10490 3777 10498
TIME...MOT...LOC 2303Z 249DEG 22KT 3772 10482
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
577 
WWUS55 KPUB 062315
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT SUN JUN 6 2010

COC055-071-101-070000-
/O.CON.KPUB.SV.W.0087.000000T0000Z-100607T0000Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
515 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PUEBLO...EXTREME NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO
COUNTIES UNTIL 600 PM MDT...

AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES 
NORTH OF WALSENBURG...OR 39 MILES NORTH OF TRINIDAD...MOVING EAST 
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HUERFANO...EXTREME NORTHERN LAS
  ANIMAS AND SOUTHERN PUEBLO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3761 10484 3777 10486 3800 10449 3775 10413
TIME...MOT...LOC 2315Z 249DEG 22KT 3771 10474
WIND...HAIL 60MPH 1.00IN

$$
554 
WWUS55 KPUB 062327
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT SUN JUN 6 2010

COC055-071-101-070000-
/O.CON.KPUB.SV.W.0087.000000T0000Z-100607T0000Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
527 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PUEBLO...EXTREME NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO
COUNTIES UNTIL 600 PM MDT...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF WALSENBURG...OR 37 MILES NORTH OF TRINIDAD...MOVING EAST
NORTHEAST AT 25 MPH.

IN ADDITION...AT 507 PM QUARTER SIZE HAIL WAS REPORTED 2 MILES EAST 
NORTHEAST OF WALSENBURG.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN HUERFANO...EXTREME NORTHERN
  LAS ANIMAS AND SOUTHERN PUEBLO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3761 10484 3777 10486 3800 10449 3775 10413
TIME...MOT...LOC 2326Z 249DEG 22KT 3769 10466
WIND...HAIL 60MPH 1.00IN

$$
311 
WWUS55 KPUB 062341
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT SUN JUN 6 2010

COC055-071-101-070000-
/O.CON.KPUB.SV.W.0087.000000T0000Z-100607T0000Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
541 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PUEBLO...EXTREME NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO
COUNTIES UNTIL 600 PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18 MILES
NORTHEAST OF WALSENBURG...OR 38 MILES SOUTH OF PUEBLO...MOVING EAST 
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN HUERFANO...EXTREME NORTHERN
  LAS ANIMAS AND SOUTHERN PUEBLO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3764 10469 3780 10469 3794 10440 3775 10413
TIME...MOT...LOC 2342Z 249DEG 22KT 3774 10447
WIND...HAIL 60MPH 1.00IN

$$
100 
WWUS55 KPUB 062354
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT SUN JUN 6 2010

COC055-071-101-070003-
/O.EXP.KPUB.SV.W.0087.000000T0000Z-100607T0000Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
554 PM MDT SUN JUN 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUEBLO...EXTREME
NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES WILL
EXPIRE AT 600 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR  
PORTIONS OF NORTH CENTRAL LAS ANIMAS...SOUTHERN OTERO AND EXTREME 
SOUTHEASTERN PUEBLO COUNTIES UNTIL 645 PM MDT.

LAT...LON 3764 10469 3780 10469 3794 10440 3775 10413
TIME...MOT...LOC 2353Z 249DEG 22KT 3776 10439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:14 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 6, 3:14 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT SUN JUN 6 2010

.SHORT TERM...

...SEVERE STORMS POSSIBLE ALONG I-25 THIS EVENING...
...VERY HOT AND DRIER ON MONDAY...

AIR MASS OVER MUCH OF THE AREA HAS BECOME VERY UNSTABLE THIS
AFTERNOON...ESPECIALLY ALONG AND JUST WEST OF I-25 WHERE LAPS AND
SPC ANALYSIS SUGGEST CAPES IN THE 2000-3000 J/KG RANGE. STILL SOME
CIN ON THE PLAINS AND LOWER ARKANSAS VALLEY AT 20Z...THOUGH QUICK
LOOK OUTSIDE SUGGESTS CAP IS BREAKING ALONG THE EASTERN MOUNTAINS
SLOPES AS NUMEROUS TCU HAVE BEGUN TO DEVELOP. FAIRLY STRONG TSRA
ALREADY FIRING OVER THE SAN LUIS VALLEY AT 20Z...AND WOULD EXPECT
STORMS TO INTENSIFY AS THEY ENCOUNTER MORE UNSTABLE AIR OVER THE
EASTERN MOUNTAINS. MAIN LIMITING FACTOR FOR SEVERE STORMS IS RATHER
WEAK 0-6KM SHEAR...WITH VALUES ONLY AROUND 30 KNOTS...AS STRONGER
UPPER LEVEL WINDS ARE OVER THE NORTHERN HALF OF THE STATE.
STILL...GIVEN THE STRONG INSTABILITY...WILL LIKELY SEE AT LEAST A
FEW SEVERE STORMS OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR
THROUGH THIS EVENING. AXIS OF DEEP INSTABILITY IS FAIRLY
NARROW...WHICH WILL LIMIT THE EASTWARD EXTENT OF STRONG CONVECTION
THIS EVENING...ESPECIALLY CLOSE TO THE KS BORDER. STORMS SHOULD END
TOWARD MIDNIGHT...WITH GRADUAL CLEARING BY MORNING.

ON MONDAY...SLIGHT INCREASE IN WESTERLY FLOW ALOFT IS FORECAST TO
MIX TO THE SURFACE BY AFTERNOON...SHOVING DEEPER LOW LEVEL MOISTURE
EAST TO THE KS BORDER. GFS DROPS DEWPOINTS INTO THE 20S OVER MUCH OF
THE AREA BY 00Z...WHILE NAM IS AROUND 10F HIGHER WITH MAINLY 30S. AS
A RESULT...NAM DEVELOPS SOME ISOLATED HIGH BASED...MAINLY DRY TSRA
OVER THE AREA IN THE AFTERNOON...WHILE THE GFS IS DRY. KEPT SOME
VERY LOW POPS OVER THE MOUNTAINS TO ACCOUNT FOR THE NAM
SCENARIO...BUT WENT WITH A DRY FORECAST OVER THE WESTERN VALLEYS AND
I-25 CORRIDOR. LEFT SOME LOW POPS ALONG THE KS BORDER...WHERE LOW
LEVEL MOISTURE IS SLOW TO MIX OUT...ESPECIALLY FAR SOUTHEAST CORNER.
WITH THE INCREASE IN DOWNSLOPE FLOW AND WARMING AT 700 MB...SHOULD
BE A VERY HOT DAY...ESPECIALLY OVER THE PLAINS...WHERE READINGS IN
THE 95-10F RANGE ARE LIKELY OVER THE PLAINS. COMBINATION OF
INCREASING WINDS...LOW RH AND HIGH HAINES WILL INCREASE THE FIRE
DANGER OVER MUCH OF THE AREA...THOUGH WIND SPEEDS WILL REMAIN JUST
BELOW CRITICAL HIGHLIGHT THRESHOLD.  --PETERSEN

.LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

COMPLEX FORECAST ACROSS THE EASTERN PLAINS THROUGH MID WEEK WITH
MOISTURE AND BOUNDARIES MOVING ACROSS THE AREA OWNING TO POTENTIAL
FOR SEVERE THUNDERSTORMS.

MONDAY NIGHT-WEDNESDAY NIGHT... SUBTLE DIFFERENCES IN MODELS LEADS
TO BIG DIFFERENCES IN SENSIBLE WX AND HAVE FOLLOWED CLOSER TO THE
NAM SOLUTION THROUGH THIS PERIOD WITH ITS BETTER HANDLING OF TERRAIN
FEATURES. AT ANY RATE...MODERATE WESTERLY FLOW PERSISTS ACROSS THE
REGION WITH AN EMBEDDED SHORT WAVE MOVING ACROSS THE NORTHERN TIER
OF STATES MONDAY NIGHT ALLOWING FOR BACKDOOR FRONT TO SLIDE ACROSS
THE EASTERN PLAINS LATE MONDAY NIGHT AND TUESDAY MORNING. COLD AIR
LAGS WELL BEHIND THE FRONT...HOWEVER WILL SEE LOW LEVEL MOISTURE
POOLING BEHIND BOUNDARY WITH A STRAY SHOWER NOT OUT OF THE QUESTION
OVERNIGHT. WILL ALSO SEE STRATUS DEVELOPING ACROSS THE PLAINS AS THE
LOW ATMOSPHERE SATURATES THROUGH EARLY TUESDAY MORNING. SURFACE HIGH
PRESSURE CONTINUES TO BUILD ACROSS THE CENTRAL HIGH PLAINS ALLOWING
FOR ENHANCED LOW LEVEL UPSLOPE ALONG WITH AMPLE LOW LEVEL MOISTURE
WITH DEW PTS IN THE UPPER 40S TO UPPER 50S TO REMAIN IN PLACE ACROSS
THE SE PLAINS TUESDAY AFTERNOON. LATEST NAM INDICATING A MINOR PV
LOBE CIRCULATING AROUND UPPER HIGH ACROSS NORTHERN NEW MEXICO
HELPING TO INITIATE CONVECTION...HOWEVER WILL LIKELY BE A ENHANCED
UPSLOPE AND LATE AFTERNOON HEATING OWNING TO ISOLATED TO SCATTERED
SHOWERS DEVELOPING ACROSS THE EASTERN MTS. MODEL SOUNDINGS
INDICATING CAPES BETWEEN 1500-2500 J/KG ACROSS THE EASTERN PLAINS
ALONG WITH BULK SHEARS OF 30-45 KTS...OWNING TO POTENTIAL FOR SEVERE
STORMS PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY
ACROSS THE EASTERN MTS AND I-25 CORRIDOR INITIALLY. STORMS EXPECTED
TO ROLL OUT ACROSS THE FAR EASTERN PLAINS AND HAVE KEPT ISOLATED
POPS THROUGH THE OVERNIGHT.  ISOLATED TO SCATTERED STRONG TO SEVERE
STORMS EXPECTED ACROSS THE PLAINS ONCE AGAIN WEDNESDAY AFTERNOON AND
EVENING AS SOUTHERLY LOW LEVEL RETURN FLOW KEEPS LOW LEVEL MOISTURE
IN PLACE WITH STORMS DEVELOPING ACROSS THE EASTERN MTS IN THE
AFTERNOON SPREADING ACROSS THE FAR SE PLAINS THROUGH THE OVERNIGHT.
NOT MUCH CHANGE IN THE FORECAST OUT WEST WITH MAINLY DRY AND HOT
CONDITIONS TO PERSIST THROUGH THE PERIOD.

THURSDAY-SUNDAY...THE 06 12Z ECMWF HAS NOW COME INTO BETTER
AGREEMENT WITH THE GFS...THOUGH BOTH MODELS CONTINUE TO INDICATE RUN
TO RUN DIFFERENCES AND HAVE STARTED TO TREND TO A COOLER AND WETTER
FORECAST FOR THE WEEKEND. AT ANY RATE...WARM AND DRY SW FLOW AHEAD
OF EASTERN PAC SYSTEM DIGGING ACROSS THE WEST COAST THURSDAY WILL
ALLOW FOR ANOTHER HOT DAY WITH HIGHS IN THE 90S TO AROUND 100
EXPECTED ACROSS THE EASTERN PLAINS FOR THURSDAY. MODELS NOW DIG AN
UNSEASONABLY STRONG UPPER LOW ACROSS THE DESERT SW ON SATURDAY
BEFORE SLOWLY LIFTING THE SYSTEM OUT ACROSS THE ROCKIES LATE SUNDAY
AND MONDAY. THIS ALLOWS FOR COOL SFC HIGH PRESSURE TO BUILD ACROSS
THE EASTERN PLAINS WITH BETTER CHANCES OF WIDESPREAD PRECIP AS
SYSTEM MOVES ACROSS THE STATE. LATEST MODELS INDICATING H7 TEMPS
DROPPING TO BETWEEN 0C AND 4C ACROSS THE AREA SATURDAY NIGHT AND
SUNDAY MORNING...WITH THE POTENTIAL FOR HIGH ELEVATION SNOW. WILL
WAIT AND SEE.  -MW

&&

.AVIATION...THREAT OF TSRA AT KCOS AND KPUB IN THE 22Z-03Z TIME
FRAME...WITH BEST CHANCE FOR STORMS FROM KPUB SOUTHWARD. A SEVERE
STORM WITH LARGE HAIL AND STRONG WINDS IS POSSIBLE AT BOTH SITES. AT
KALS...MOST CONVECTION HAS REMAINED NORTH OF THE TERMINAL THIS
AFTERNOON...THOUGH GUSTY OUTFLOW WINDS ARE A POSSIBILITY THROUGH
00Z.  STORMS OVER MOST OF THE AREA SHOULD END BY 06Z. EXPECT LESS IN
THE WAY OF TSRA ON MON...AS WINDS BECOME WESTERLY AND PUSH MOISTURE
AWAY FROM THE AREA. COULD STILL SEE ONE OR TWO HIGH BASED STORMS
OVER THE MOUNTAINS...WITH ERRATIC AND GUSTY WINDS THE MAIN THREAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/23
Hazardous weather outlook, Jun 6, 6:03 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
603 AM MDT SUN JUN 6 2010

COZ058>089-093>099-071215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
603 AM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER THE MOUNTAINS...MOVING EASTWARD TO THE ADJACENT PLAINS
BY LATE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH
HAIL UP TO GOLF BALL SIZE...AND WIND GUSTS TO 60 MPH. THE THREAT
WILL BE HIGHEST ALONG AND EAST OF INTERSTATE 25 FROM 5 TO 9 PM MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA
MONDAY THROUGH WEDNESDAY...AND MAINLY OVER THE MOUNTAINS ON FRIDAY
AND SATURDAY. THE MAIN THREATS WILL BE LIGHTNING AND SMALL HAIL.

THERE IS THE POTENTIAL FOR A COUPLE SEVERE STORMS IN COUNTIES
NEAR THE KANSAS BORDER...LATE MONDAY AFTERNOON OR EARLY MONDAY
EVENING. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE TUESDAY
AFTERNOON AND EVENING...FROM THE INTERSTATE 25 CORRIDOR TO THE
KANSAS BORDER. IF SEVERE STORMS DEVELOP...THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM MDT.

44/28

In the hours before

Special weather statement, Jun 6, 4:28 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT SUN JUN 6 2010

COZ069>073-079-087-062300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-SOUTHERN SAN LUIS VALLEY-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS
BETWEEN 6300 AND 10000 FT-
428 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO
  NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO
  NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO
  WEST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREAT SAND DUNES...OR 23 MILES NORTHEAST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREAT SAND DUNES.
  BLANCA PEAK.
  RED WING.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 6, 4:31 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT SUN JUN 6 2010

COZ081-082-084-085-062300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
431 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL TELLER COUNTY IN CENTRAL COLORADO
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS.

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIVIDE...OR 17 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRYSTOLA.
  GREEN MOUNTAIN FALLS.
  PIKES PEAK.
  CHIPITA PARK.
  CASCADE.
  MANITOU SPRINGS.
  AIR FORCE ACADEMY.
  WEST CENTRAL COLORADO SPRINGS.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 6, 4:44 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             GREAT SAND DUNES        37.74N 105.51W
06/06/2010  E0.75 INCH       SAGUACHE           CO   PARK/FOREST SRVC

            HAIL LASTED FROM APPROXIMATELY 432 PM MDT TO 438 PM MDT.

&&
Special weather statement, Jun 6, 4:52 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
452 PM MDT SUN JUN 6 2010

COZ065-066-069-062315-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA
MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE
BELOW 10000 FT-
452 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF NORTH PASS...OR 46 MILES
SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 6, 4:58 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT SUN JUN 6 2010

COZ079-086>088-062330-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS
BETWEEN 6300 AND 10000 FT-
458 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF WALSENBURG...OR 33 MILES SOUTH
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL LAS ANIMAS COUNTY...EXTREME SOUTH CENTRAL PUEBLO COUNTY AND
NORTHEASTERN HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 6, 5:01 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             7 WSW AGUILAR           37.37N 104.77W
06/06/2010  M1.00 INCH       LAS ANIMAS         CO   CO-OP OBSERVER

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:54 PM MDTSevere Thunderstorm WarningPUBCostilla22 min
Jun 5, 6:55 PM MDTSevere Thunderstorm WarningPUBAlamosa, Costilla, Huerfano, Saguache28 min
Jun 5, 6:59 PM MDTSevere Thunderstorm WarningPUBConejos31 min
Jun 6, 2:12 PM MDTSevere Thunderstorm WarningPUBSaguache63 min
Jun 6, 3:13 PM MDTSevere Thunderstorm WarningPUBSaguache62 min
Jun 6, 5:05 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano55 min
Jun 6, 5:38 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo57 min
Jun 6, 5:58 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas41 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.